Texas, 2021Hail and Damaging Winds in Texas, July 27 to 28, 2021
July 27 to 28, 2021 · NWS FWD · 7 events in 4 counties and zones
An upper level disturbance and a remnant outflow boundary combined to produce afternoon and evening thunderstorms on July 27th across parts of North and Central Texas. Some of these storms produced significant wind gusts and sporadic damage around the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance and a remnant outflow boundary combined to produce afternoon and evening thunderstorms on July 27th across parts of North and Central Texas. Some of these storms produced significant wind gusts and sporadic damage around the region. One robust storm on July 28th produced quarter sized hail in Freestone County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 27, 1:12 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 27, 1:12 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
212 PM CDT Tue Jul 27 2021
...New Long Term...
.SHORT TERM... /Issued 126 PM CDT Tue Jul 27 2021/
/Tuesday afternoon through Wednesday/
Another seasonably hot day is taking shape across North and Central
TX as temperatures climb well into the 90s. A passing upper level
disturbance will provide the focus for isolated to scattered showers
and storms through this evening. Regional radar imagery shows a
few showers and storms popping up across the Arklatex region
moving to the south/southwest. Additionally, remnants of a weak
outflow boundary have resulted in light showers to the northwest.
With plenty of instability in place, we will see an increase in
showers/storm activity through this evening, but coverage will
remain around 20-40%. While severe weather is not anticipated, we
can't rule out some strong gusty winds in addition to heavy rain.
Wednesday's forecast will almost be a copy/paste from today.
Winds will still be light, but the highest storm chances (30-40%)
will be across Central TX. Nevertheless, we can't rule out a few
storms across parts of North TX.
Sanchez
&&
.LONG TERM... /NEW/
/Thursday Onward/
The extended forecast period consists of what should be some of the
hottest weather of the summer thus far. On Thursday, an upper
ridge over the Central Plains will elongate, spreading stronger
subsidence into North Texas amid rising heights. This should hold
precipitation chances at bay for most of North Texas, but
isolated shower or thunderstorm activity could still occur during
the day mainly south of I-20 as modest mid-level moisture streams
overhead within modest easterly flow. The rest of the forecast
area should see highs in the upper 90s with a couple spots
possibly touching the century mark.
The expansion of the upper ridge will continue on Friday into the
weekend. This should nearly eliminate rain chances, while
delivering widespread triple-digit heat to the forecast area by
Sunday. Heat Advisory criteria will almost certainly be met across
most of the CWA over the weekend, with perhaps the exception of
our southwestern zones where dewpoints will mix into the lower 60s
during the afternoon. The rest of the area should reach Heat
Advisory criteria either via heat index values exceeding 105 or
actual temperatures climbing to 103 or higher.
Early next week, a pattern shift to a deeper eastern CONUS trough
and an amplified western CONUS ridge could allow for a weak cold
frontal intrusion into North Texas. This setup would allow for the
return of some convective chances while also sending temperatures
back to near normal in the mid to upper 90s as opposed to triple
digits.
-Stalley
&&
.AVIATION... /Issued 126 PM CDT Tue Jul 27 2021/
/18Z TAFs/
Concerns...convective potential through early this evening.
VFR conditions will prevail through this forecast period outside of
any thunderstorms that develop. Coverage is expected to remain
isolated, but storms will be capable of producing gusty winds.
Kept VCTS for all the DFW Metroplex terminals from 21Z through
02Z. Confidence in storm coverage across Central TX remains too low
to include VCTS at ACT at this time. However, we will continue to
monitor the trends through the evening. All activity will
diminish tonight with the loss of daytime heating with light and
variable winds through tomorrow. Looking beyond...another round of
isolated showers and storms will be possible Wednesday afternoon.
Sanchez
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 79 98 80 98 80 / 20 20 0 10 5
Waco 77 95 77 96 77 / 10 30 5 20 5
Paris 76 95 76 96 77 / 20 10 0 5 0
Denton 76 98 76 98 76 / 20 20 0 10 5
McKinney 77 96 77 97 77 / 20 20 0 10 5
Dallas 80 98 81 98 82 / 20 20 0 10 5
Terrell 76 95 76 96 76 / 20 20 5 10 5
Corsicana 77 95 77 95 78 / 20 30 5 20 5
Temple 75 95 75 96 74 / 10 30 5 20 5
Mineral Wells 74 95 74 96 74 / 30 20 0 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 27, 1:12 PM CST, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
212 PM CDT Tue Jul 27 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
212 PM CDT Tue Jul 27 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
There is a chance of thunderstorms this afternoon and evening. Severe
weather is not anticipated, but some strong gusty winds are possible
in addition to the heavy rain.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Afternoon thunderstorms are possible Wednesday and Thursday mainly
along and south of Interstate 20. Lightning and gusty winds will be
the primary hazards. After a hot and dry weekend with heat index
values likely exceeding 105, some thunderstorm chances will return
during the early portion of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 27, 2:25 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
325 PM CDT Tue Jul 27 2021
TXZ092-093-272100-
Grayson TX-Cooke TX-
325 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOKE AND
SOUTHWESTERN GRAYSON COUNTIES UNTIL 400 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm over
Collinsville, or near Whitesboro, moving southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Gainesville, Whitesboro, Collinsville, Lake Kiowa, Ray Roberts Park
Johnson Branch, Tioga, Valley View and Sadler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3368 9682 3341 9683 3341 9684 3342 9699
3342 9714 3361 9719
TIME...MOT...LOC 2025Z 061DEG 7KT 3357 9695
GodwinThunderstorm Wind, Montague
- When
- July 27, 3:00 PM CST
- Where
- Montague County, Sunset
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.450, -97.770
Emergency management reported roof damage to the post office in Sunset, TX.
Thunderstorm Wind, Wise
- When
- July 27, 3:55 PM CST
- Where
- Wise County, Decatur Muni Arpt
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 33.250, -97.580
A 76 MPH wind gust was measured by the Automated Weather Observation System at the Decatur Municipal Airport.
Thunderstorm Wind, Wise
- When
- July 27, 4:26 PM CST
- Where
- Wise County, 0.9 mi SE of Bridgeport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.210, -97.760
Broadcast media reported a 60 MPH wind gust, along with tree damage and power outages, in the city of Bridgeport, TX.
Thunderstorm Wind, Wise
- When
- July 27, 4:40 PM CST
- Where
- Wise County, 2.89 mi W of Bridgeport
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 33.220, -97.820
Emergency management reported roofs blown off homes near Lake Bridgeport. Pictures showed the roof losses were partial but did include the decking and attached insulation on at least 1 home.
Thunderstorm Wind, Tarrant
- When
- July 27, 5:35 PM CST
- Where
- Tarrant County, 0.69 mi N of Haltom City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.810, -97.270
A public report indicated tree damage in Haltom City, TX.
Thunderstorm Wind, Tarrant
- When
- July 27, 6:00 PM CST
- Where
- Tarrant County, 1.16 mi W of (Fwh)carswell Afb Ft
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.770, -97.470
A trained spotter reported a 60 MPH wind gust just west of the Joint Reserve Base in Fort Worth, TX.
Hail, Freestone
- When
- July 28, 3:08 PM CST
- Where
- Freestone County, 9.67 mi N of Young
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.970, -96.080
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 27 to 30, 20217 deaths · 5 events
- Flash Flooding in New Mexico, July 27, 20211 death · $25,000 · 3 events
- Damaging Winds in Massachusetts, July 27, 2021$174,000 · 61 kt wind · 42 events
- Flash Flooding in Colorado, July 27, 2021$800,000 · 3 events
- Damaging Winds in Massachusetts, July 27, 2021$500,000 · 74 kt wind · 10 events
- Drought in Iowa, July 27 to 31, 2021$644,000 · 2 events
- Flood and Hail in Wisconsin, July 27, 2021$124,000 · 2.75 in hail · 12 events
- Flash Flooding in North Carolina, July 27, 2021$125,000 · 6 events
- Damaging Winds and Lightning Strike in Pennsylvania, July 27, 2021$55,000 · 50 kt wind · 22 events
- Hail and Damaging Winds in Georgia, July 27, 2021$103,000 · 1 in hail · 7 events
- Damaging Winds in Virginia, July 27, 2021$86,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Virginia, July 27 to 28, 2021$81,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972806, 972828, 972809, 972810, 972827, 972831, 973396.